Pfizer: “Calvary”, “excruciating pain”, suffering from Parsonage-Turner syndrome, they wonder about the vaccine

The National Agency for the Safety of Medicines and Health Products (ANSM) drew up a report in March 2022 indicating that the role of the vaccine could not be excluded in the appearance of Parsonage-Turner syndrome in certain people who received one or more doses of Pfizer.

Paralysis, electric shocks… unpleasant or even disabling symptoms recorded in some patients who have received the Pfizer vaccine, otherwise known as “Comirnaty”. ANSM experts carried out a new analysis in March 2022 of the cases declared since the start of vaccination following the assessment carried out in the report published on September 24, 2021. In total, 43 cases of Parsonage-Turner syndrome were reported, including 27 over the period. In September 2021, the ANSM mentioned six cases.

A new “potential signal” from pharmacovigilance for messenger RNA vaccines: Parsonage-Turner syndrome (a violent and sudden pain in the shoulder followed by possible paralysis).

6 serious cases for Pfizer and 2 cases for Moderna have been identified.

1/6 \u2935\ufe0f #Covid19 pic.twitter.com/HZjHGWd5A3

— Nicolas Berrod (@nicolasberrod) September 24, 2021

We therefore gave the floor to people who have recently been diagnosed with this syndrome by a doctor, with supporting medical evidence. It should be noted that a good number of cases have specified that they are not opposed to vaccination against Covid.

What is Parsonage-Turner Syndrome?

Also called amyotrophic neuralgia, this syndrome corresponds to inflammation of the brachial plexus, that is to say a group of nerves, which is located between the shoulder and the collarbone. This condition mainly affects men around the age of 40.

Three phases follow one another: first an inflammatory phase causing severe pain in the shoulder, then a decrease in muscle strength and finally a loss of muscle mass.

Can we really establish a causal link with the vaccine?

All the cases reported by the ANSM have been reviewed and analyzed with an expert neurologist. 18 remained on the bench, for lack of elements. Of the remaining 25 cases, 7 cases with Parsonage-Turner syndrome occurred after the first dose, 14 after the second dose, and 4 after the booster. One case reports in particular a contralateral Parsonage-Turner syndrome in the vaccinated arm. This new analysis confirms that the role of the vaccine can be questioneddetails the national agency for the safety of medicines and health products which evokes “potential signals” for us.

An ordeal that rots my daily life

* Élise, 62 years old and without comorbidity, received her third injection from Pfizer in the fall of 2021. She testifies. “Since last September I have been suffering from excruciating pain in my right shoulder. At first I didn’t make the connection and thought I had made a wrong move. My rheumatologist told me then advised that I may have Parsonage-Turner Syndrome and recommended that I wear a brace. I lie on one side only and have trouble getting dressed. I do not know what to do”.

The impact of the Parsonage-Turner symptom on everyday life seems to be very present and difficult for some to manage. *Anna, 30, tells us about her difficulty putting on her shoes or even… stapling a sheet. She has been off work for two weeks.

All gestures are painful

* Laurine received her second dose of Pfizer in May 2021. She explains to us that she feels “shooting pains at night” and regrets that her physiotherapy sessions are not effective. Parsonage-Turner syndrome handicaps her on a daily basis, especially in the practice of physical and sports activities. A real frustration for this young woman who has energy to resell.

Non-stop electric shocks, day and night

His testimony is special. * Mégane suffers from peripheral neuropathya disease that involves dysfunction of neurons in the nervous system. It should be noted that she did not contract this disease after being vaccinated against the coronavirus. On the other hand, since her injection of Pfizer in the right arm in February 2021, she says she experiences the same symptoms as those associated with Parsonage-Turner syndrome. “I’m untouchable…electric shocks all the time, day and night… I feel like I’ve been left out. Also, my shoulder blade went down.” She handed us a picture and hoped a doctor would be able to help her with an accurate diagnosis.

Mégane’s right shoulder blade is lower than the left.
DR

Yet not opposed to the vaccine, they wonder

These post-vaccination side effects sow doubt. “I have never been opposed to the vaccine. However, there is reason to ask questions…” * Nathalie, 45, from Montpellier, received her three doses of vaccine. In very good health and athletic, she is surprised to be “very weak” since. “I tried everything acupuncture, osteopath… but nothing helped”. Inflammation in his shoulder is “messing up his life” for almost a year. For her as for others,the coincidence is big“. She can’t believe the vaccine didn’t play a role in her misadventure.

Lack of follow-up, minimization of the state of health…

Vaccinated by Pfizer in February 2021, * Renaud, a doctor in Vaucluse, lost partial use of his left shoulder – corresponding to the injection site – after his second dose. Pain, loss of muscle mass… with his doctor, they decide to declare his symptoms to the ANSM. He then contacted the regional pharmacovigilance center in Marseille, which was unable to provide him with any details.

Finally, in July 2021, a neurologist diagnosed him with an almost total loss of muscle activity in the deltoid and a Parsonage-Turner syndrome, in the post-inflammatory phase. Unfortunately, “there is a high probability that muscle mass will never return.” Today, he regrets the lack of follow-up from the health authorities. Like many, he would like to see more clearly.

So, are the vaccine and Parsonage-Turnet syndrome really linked?

Website MyVaccines temporise: “Overall, the number of adverse events following vaccination is very low when compared to the very high number of people vaccinated. The regular publication of surveillance data on post-vaccination adverse events is a guarantee of transparency. However, , A post-vaccination adverse event is not synonymous with an adverse reaction attributable to the vaccine, even though the two terms are often used interchangeably”.

We also interviewed several rheumatologists in the Montpellier region who all agree that yes, cases of Parsonage-Turner syndrome have been detected in their patients since the start of the vaccination campaign against Covid, but that it was impossible for them to establish a direct link with their vaccination status, especially since this is confidential data that the patient is not required to share, unless there is a medical need.

The main causes of this syndrome often found are: an infectious factor (viral infection), vaccines that can disrupt the immune systembacteria tattoos or even great stress, ”reveals Dr. Gilles Mondoloni to Women’s Journalsports doctor and osteopath in Paris.

How is Parsonage-Turner syndrome treated?

The only way to get rid of these pains is to take analgesics and corticosteroids during the acute phases, to calm the pain. However, if this pain persists and handicaps you on a daily basis, it is advisable to consult a physiotherapist, who will rehabilitate this part of the body.

This pain fades spontaneously within a period that varies depending on the case (from one week to several years), but the risk of recurrence and motor sequelae exists, according to HelloDoctor.

Note that health professionals or vaccinated persons can report on the site signalement.social-sante.gouv.fr/ any immediate or delayed adverse effect following vaccination. The reporting form will be adapted to collect additional vaccine-related data when reporting adverse reactions.

All names have been changed

Leave a Comment